MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CURVED-TIP STAPLER 30

INTUITIVE SURGICAL, INC ENDOWRIST; CURVED-TIP STAPLER 30
Model Number 470530-09
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted transthoracic chest anastomosis esophagectomy surgical procedure, the endowrist 30 curved tip stapler moved in the opposite of the intended direction.The user completed the procedure with no further issue reported.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the endowrist 30 curved tip stapler to perform failure analysis (fa).Fa was able to confirm and reproduce the customer reported complaint.The instrument's main tube was found dislodged at the distal end of the main tube at the flap where the laser mark artwork was located.As a result, the distal main tube was able to spin freely, separate from the proximal main tube.Common causes of the failure mode dislodged instrument main tube are attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.Applying excessive force on the instrument shafts and/or tips during handling, insertion, usage (overloading), or removal can also cause the instrument to become dislodged.Additional observation(s) related to customer reported complaint: the instrument was found to fail intuitive motion.The instrument was installed on an in-house system and driven.The instrument exhibited imprecise motion.The grip tips moved in the direction commanded; however, a lag or delay in the motion was observed.The root cause of this failure is attributed to a dislodged main tube.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Correction to h8 field - updated to initial use of device the probable root cause of a dislodged main tube is attributed to damage during use.When the roll gear tabs that mate with the main tube and provide a hard stop are damaged, the main tube can rotate independently of the roll gear.This rotation can cause a miscalibration between the master tool manipulator (mtm) and main tube.The probable root cause of the functional test failure issue is attributed to the main tube.

Brand Name
ENDOWRIST
Common Device Name
CURVED-TIP STAPLER 30
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23098263
Report Number2955842-2025-38634
Device Sequence Number18448036
Product Code NAY
UDI-Device Identifier00886874112717
UDI-Public(01)00886874112717(11)241031(10)T10241031(91)0001
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470530-09
Device Catalogue Number470530
Device Lot NumberT10241031 0015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown